Alert archive / Mississippi / Tropical Storm Warnings in 2012

Tropical Storm Warning 1009, NWS Jackson, MS

August 27, 201219 counties in Mississippi; 9 parishes in Louisiana

NWS Jackson, MS issued this tropical storm warning at Aug 27, 2012, 4:59 PM CDT for 19 counties in Mississippi; 9 parishes in Louisiana. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2012, 4:59 PM CDT (21:59 UTC)
Expired
Aug 30, 2012, 5:32 PM CDT
In force
3 days
Issued by
NWS Jackson, MS
All 28 counties

Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Rankin County, MS, Simpson County, MS, Smith County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tropical storm warning went out at Aug 27, 10:30 AM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, Aug 27, 10:30 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT MON AUG 27 2012

...TROPICAL STORM WARNINGS IN EFFECT FOR SOUTHEAST MS ZONES
AHEAD OF TROPICAL STORM ISAAC...

.UPDATE...ALL EYES OUT IN THE EASTERN GULF OF MEXICO ON ISAAC THIS
MORNING. LATEST NHC REPORTS REVEAL THAT THE STORM IS STILL SLOW IN
STRENGTHENING DUE TO SOME DRIER AIR BEING INGESTED INTO THE MIDDLE
OF THE CIRCULATION. THUS...ISAAC REMAINS A TROPICAL STORM...ALTHOUGH
HE IS STILL EXPECTED TO REACH HURRICANE STATUS BY THE TIME THE
OFFICIAL FORECAST HAS THE CENTER REACHING THE SE LA COAST LATE
TOMORROW.

FOR OUR REGION THE LATEST NHC FORECAST TRACK STILL TAKES IT OVER SE
LA AND THROUGH THE SW PORTION OF THE OUR REGION LATE WEDNESDAY
THROUGH THURSDAY. THE CURRENT QUICK FORWARD SPEED WILL SLOW A GREAT
DEAL IS IT APPROACHES THE COAST AND MOVES INLAND...WHICH WILL
EVENTUALLY BE TROUBLESOME FOR OUR REGION DUE TO HEAVY RAIN AND
PROLONGED DURATION OF GUSTY WINDS ON WET GROUND.

BUT...FOR NOW...CONDITIONS ARE RATHER BENIGN OVER OUR REGION TODAY
WITH MOSTLY SUNNY SKIES AND WARM TEMPERATURES. THE BIG CLUE THAT
SOMETHING IS CHURNING IN THE GULF AND HEADING OUR DIRECTION WILL BE
A GRADUAL INCREASE OF NORTHEAST SURFACE WINDS THROUGHOUT THE
DAY...ESPECIALLY OVER SOUTHEASTERN MS. IN THE LATTER AREAS SOME
GUSTS OVER 30 MPH WILL BE POSSIBLE THIS AFTERNOON...BUT THESE WINDS
TODAY SHOULD NOT BE CONSIDERED A HAZARD YET.

FOR THIS UPDATE I DID INCREASE POPS A LITTLE IN SOUTHEASTERN ZONES
THIS EVENING THROUGH OVERNIGHT DUE TO LATEST MODEL EXPECTATIONS OF
THE BEGINNINGS OF TROPICAL MOISTURE SURGE ON THE NORTH SIDE OF ISAAC
GETTING TO US PERHAPS JUST A BIT MORE QUICKLY. LOCAL WRF OUTPUT
SHOWS THE POTENTIAL FOR SOME DECENT CONVECTIVE BANDS GETTING INTO MY
EXTREME SE MS COUNTIES BY DAYBREAK...SO THIS WILL BE A TREND TO
MONITOR FOR THE MAIN FORECAST PACKAGE THIS AFTERNOON. /BB/

&&

.PREV DISCUSSION... /ISSUED 500 AM CDT MON AUG 27 2012/

DISCUSSION...A REGION OF DRIER AIR WILL BE MOVING INTO THE REGION IN
SUBSIDENCE/NLY FLOW AHEAD OF ISAAC. THE LEADING EDGE OF THE TROPICAL
AIR MASS BEGINS TO PUSH IN FROM THE ERN GULF TONIGHT WITH INCREASING
CHANCES FOR SHOWERS OVER SERN ZONES. THE EFFECTS OF ISAAC WILL BEGIN
IN EARNEST FOR THE FORECAST AREA TUESDAY. WIND FIELDS WILL BE ON THE
INCREASE DURING THE AFTERNOON AS THE SYSTEM APPROACHES THE NRN GULF
COAST AND RAIN BANDS WITH AREAS OF HEAVY RAINFALL WILL BEGIN TO
PIVOT INTO SRN ZONES. TROPICAL STORM FORCE WINDS WILL DEVELOP INTO
SERN ZONES LATE TUESDAY AND ARE EXPECTED TO SPREAD ACROSS MUCH OF
THE AREA S OF I-20 EARLY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL
BE POSSIBLE IN THE FORECAST AREA THROUGH THURSDAY AS THE SYSTEM
MOVES NWD IN THE VICINITY OF THE LA/MS BORDER. A TROPICAL STORM
WATCH HAS BEEN ISSUED FOR SE/SCNTRL SECTIONS OF MS STARTING 00Z WED
AND WILL LIKELY BE EXTENDED TO OTHER AREAS IF THE STORM CONTINUES ON
ITS CURRENT FORECAST TRACK.

RAINFALL AMOUNTS FROM 5 TO 8 INCHES WILL BE POSSIBLE ALONG AND EAST
OF THE STORM TRACK. THE TRACK OF TROPICAL STORM ISAAC HAS CONTINUED
TO GRADUALLY SHIFT WWD OVER THE PAST COUPLE OF DAYS. AS A
RESULT...CONFIDENCE IS CURRENTLY LOW REGARDING THE EXACT PLACEMENT
OF THE MOST INTENSE WIND AND PRECIP FIELDS AS THESE WILL BE DEPEND
ENTIRELY IN THE EVENTUAL TRACK OF THE SYSTEM. IT IS CURRENTLY
FORECAST TO MOVE INLAND LATE TUESDAY NEAR THE MOUTH OF THE
MISSISSIPPI RIVER AS A CATEGORY ONE HURRICANE. A FLASH FLOOD WATCH
MAY BE ISSUED WHEN A BETTER HANDLE IS DETERMINED ON ISAAC'S TRACK.

HAVE LOWERED MAV MOS POPS FOR TUESDAY OVER NWRN/CNTRL ZONES AS MUCH
OF THIS AREA WILL SIT TO THE WEST OF THE CENTER THROUGH THE
AFTERNOON. OTHERWISE GENERALLY FOLLOWED MAV MOS FOR POPS/TEMPS.

WEDNESDAY THROUGH NEXT MONDAY...THE LONG TERM PORTION OF THE
FORECAST IS HIGHLY DEPENDENT ON THE EXACT FORECAST TRACK OF ISAAC.
THE LATEST TRACK FROM THE NATIONAL HURRICANE CENTER...AS OF 4 AM
CDT...BRINGS THE CENTER OF ISAAC ASHORE...AS A STRONG CATEGORY 1
HURRICANE...NEAR THE MOUTH OF THE MISSISSIPPI RIVER LATE TUESDAY
NIGHT/EARLY WEDNESDAY MORNING.  FROM THERE THE STORM IS EXPECTED TO
GRADUALLY WEAKEN AS THE CENTER IS FORECAST TO LIFT NORTH NORTHWEST
AND INTO SOUTHWEST MISSISSIPPI EARLY THURSDAY MORNING AS A TROPICAL
STORM.  FROM THERE ISAAC WILL CONTINUE TO TRACK NORTH NORTHWEST
ALONG AND EVENTUALLY OVER THE MISSISSIPPI RIVER INTO NORTHEAST
LOUISIANA...WEAKENING FURTHER IN THE PROCESS TO A TROPICAL
DEPRESSION...THURSDAY INTO LATE THURSDAY NIGHT.

ON THIS TRACK...IT CURRENTLY APPEARS MOST...IF NOT ALL OF THE
FORECAST AREA WILL BE AFFECTED BY ISAAC IN SOME CAPACITY.  AS STATED
ABOVE IN THE SHORT TERM DISCUSSION...A TROPICAL STORM WATCH IS NOW
IN EFFECT FROM 00Z TUESDAY THROUGH 18Z THURSDAY FOR SOUTHEAST
MISSISSIPPI AS TROPICAL STORM FORCE WINDS COULD BEGIN TO IMPEDE UPON
THIS AREA AS EARLY AS WEDNESDAY MORNING. IF CONFIDENCE GROWS IN
ISAAC'S CURRENT FORECAST TRACK...THIS WATCH WILL LIKELY NEED TO BE
EXPANDED FOR...AT A MINIMUM...SOUTHWEST AND WEST CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA AS THESE CURRENTLY LOOK TO BE
THE MOST FAVORABLE AREAS WHERE TROPICAL STORM CONDITIONS COULD
EXIST.  THE WATCH COULD ALSO BE UPGRADED TO A WARNING AT SOME POINT
AS WELL.  WITH ALL OF THAT SAID...WITH THE MUCH TIGHTER PRESSURE
GRADIENT ACROSS THE REMAINDER OF THE FORECAST AREA...GUSTY WINDS
WILL EXIST AREAWIDE WEDNESDAY THROUGH AT LEAST LATE THURSDAY NIGHT
AS ISAAC MOVES THROUGH.

HEAVY RAINFALL IS ALSO EXPECTED ACROSS MUCH FOR THE FORECAST AREA IN
ASSOCIATION WITH ISAAC.  A FLOOD WATCH WILL LIKELY BE NEEDED OVER A
PORTION OF...IF NOT ALL...OF THE FORECAST AREA FOR MID TO LATE WEEK
AS ISAAC'S RAINBANDS REPEATEDLY SWEEP ACROSS THE ARKLAMISS REGION.
ALSO ACCOMPANYING THESE RAINBANDS WILL BE THE POTENTIAL FOR ISOLATED
TORNADOES AS WIND SHEAR OVER THE CWA WON'T BE IN SHORT SUPPLY.  THIS
RISK WILL BE GREATEST ALONG AND EAST OF THE PATH OF THE STORM'S
CENTER...WHICH CURRENTLY PUTS MOST OF THE CWA AT RISK.

ISAAC WILL CONTINUE HIS NORTHWARD TREK FRIDAY ALLOWING CONDITIONS TO
GRADUALLY IMPROVE OVER THE ENTIRE CWA IN HIS WAKE.  PLENTY OF
MOISTURE WILL BE IN PLACE ACROSS THE FORECAST AREA THROUGH THE
WEEKEND AND INTO NEXT MONDAY.  THIS COUPLED WITH THE USUAL DAYTIME
HEATING WILL SPARK SOME SHOWERS AND STORMS OVER THE AREA DURING THIS
TIME. /19/

&&

.AVIATION...THE AREAS OF MVFR/PATCHY IFR VSBYS THAT FORMED THIS
MORNING HAVE DISSIPATED AND VFR CONDITIONS WERE REPORTED AT ALL TAF
SITES AT 14Z. VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT AS DRIER
AIR MOVES INTO THE AREA. WIND SPEEDS AND CLOUD/RAIN COVERAGE WILL BE
ON THE INCREASE TUESDAY AS TROPICAL STORM ISAAC APPROACHES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  72  90  75 /   1  15  24  39
MERIDIAN      94  73  91  76 /   8  24  31  50
VICKSBURG     95  72  92  75 /   4   9  22  30
HATTIESBURG   94  75  89  76 /  13  28  51  62
NATCHEZ       94  73  90  76 /   2   9  36  40
GREENVILLE    95  71  92  73 /   8   7   9  13
GREENWOOD     96  69  93  74 /   5   8  11  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TROPICAL STORM WATCH FOR MSZ063>066-072>074.

LA...NONE.
AR...NONE.
&&

BB/22/03/19
Hazardous weather outlook, Aug 27, 3:58 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT MON AUG 27 2012

LAZ024-026-MSZ059>066-072>074-282100-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
358 PM CDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A
CATEGORY 2 HURRICANE OVER SOUTHEAST LOUISIANA TUESDAY EVENING...AND
THEN MOVE SLOWLY NORTH OR NORTHWEST INTO SOUTHWEST MISSISSIPPI AND
NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL
STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED TO BEGIN OVERSPREADING THE AREA BY LATE AFTERNOON OR EARLY
EVENING TUESDAY...AND CONTINUE INTO THURSDAY.

TROPICAL STORM FORCE WINDS WILL OVERSPREAD SOUTHEAST MISSISSIPPI
LATE TUESDAY...AND SPREAD WEST INTO SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA TUESDAY EVENING. TROPICAL STORM FORCE WINDS WILL
CONTINUE INTO WEDNESDAY EVENING. IN ADDITION...WIDESPREAD HEAVY
RAINFALL IN EXCESS OF 10 INCHES IS LIKELY OVER MUCH OF THE
AREA FROM TUESDAY EVENING INTO THURSDAY...POTENTIAL RESULTING IN FLASH
FLOODING AND RIVER FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE
DURING THIS TIME.

WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM
SYSTEM PULLS AWAY TO THE NORTH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED LATE TUESDAY THROUGH THURSDAY.

LAZ007>009-015-016-023-025-MSZ040>058-282100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
358 PM CDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A
CATEGORY 2 HURRICANE OVER SOUTHEAST LOUISIANA TUESDAY EVENING...AND
THEN MOVE SLOWLY NORTH OR NORTHWEST INTO SOUTHWEST MISSISSIPPI AND
NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL
STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED TO BEGIN OVERSPREADING THE AREA BY TUESDAY EVENING...AND
CONTINUE INTO THURSDAY.

TROPICAL STORM FORCE WINDS WILL OVERSPREAD CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA TUESDAY NIGHT. TROPICAL STORM FORCE WINDS WILL
CONTINUE INTO WEDNESDAY EVENING. IN ADDITION...WIDESPREAD HEAVY
RAINFALL 5 TO 12 INCHES...WITH LOCALLY HEAVIER AMOUNTS...IS LIKELY
OVER MUCH OF THE AREA FROM TUESDAY EVENING INTO
THURSDAY...POTENTIALLY RESULTING IN FLASH FLOODING AND RIVER
FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE DURING THIS TIME.

WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM
SYSTEM PULLS AWAY TO THE NORTH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TUESDAY NIGHT THROUGH THURSDAY.

ARZ074-075-MSZ018-019-025>039-282100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
358 PM CDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTHERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A
CATEGORY 2 HURRICANE OVER SOUTHEAST LOUISIANA TUESDAY EVENING...AND
THEN MOVE SLOWLY NORTH OR NORTHWEST INTO SOUTHWEST MISSISSIPPI AND
NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL
STORM...AND THEN INTO ARKANSAS FRIDAY AS A TROPICAL DEPRESSION. AS A
RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO
BEGIN OVERSPREADING THE AREA BY LATE TUESDAY NIGHT...AND CONTINUE INTO
THURSDAY NIGHT.

STRONG WINDS...INCLUDING GUSTS IN EXCESS OF TROPICAL STORM
FORCE...WILL BE POSSIBLE...WITH THE STRONGEST WINDS EXPECTED
WEDNESDAY NIGHT INTO THURSDAY. IN ADDITION...WIDESPREAD HEAVY
RAINFALL OF 3 TO 7 INCHES...WITH LOCALLY HEAVIER AMOUNTS...IS LIKELY
OVER MUCH OF THE AREA FROM TUESDAY EVENING INTO THURSDAY...POTENTIALLY
RESULTING IN FLASH FLOODING AND RIVER FLOODING. A FEW TORNADOES WILL
ALSO BE POSSIBLE DURING THIS TIME.

WEATHER CONDITIONS SHOULD BEGIN TO IMPROVE BY LATE FRIDAY AS THE
STORM SYSTEM PULLS AWAY TO THE NORTH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED LATE TUESDAY NIGHT INTO THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:58 AM CDTTropical Storm WatchJANAdams, Claiborne, Copiah, Covington, Forrest, Hinds and 11 more61 hr
Aug 27, 4:32 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Claiborne, Clarke and 32 more3 days

Nearby

Tropical Storm Warnings in Mississippi, 2012Tropical Storm Warnings in Louisiana, 2012Every tropical storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.